March  2013, 33(3): 1077-1088. doi: 10.3934/dcds.2013.33.1077

Hamiltonian structures for projectable dynamics on symplectic fiber bundles

1. 

Department of Mathematics, University of Sonora, Hermosillo, C.P. 83000, Mexico, Mexico

Received  April 2011 Revised  October 2011 Published  October 2012

The Hamiltonization problem for projectable vector fields on general symplectic fiber bundles is studied. Necessary and sufficient conditions for the existence of Hamiltonian structures in the class of compatible symplectic structures are derived in terms of invariant symplectic connections. In the case of a flat symplectic bundle, we show that this criterion leads to the study of the solvability of homological type equations.
Citation: Guillermo Dávila-Rascón, Yuri Vorobiev. Hamiltonian structures for projectable dynamics on symplectic fiber bundles. Discrete & Continuous Dynamical Systems - A, 2013, 33 (3) : 1077-1088. doi: 10.3934/dcds.2013.33.1077
References:
[1]

R. Abraham and J. E. Marsden, "Foundation of Mechanics,'', Second Edition, (1978). Google Scholar

[2]

V. I. Arnold, "Mathematical Methods of Classical Mechanics,'', Second Edition, (1989). Google Scholar

[3]

V. I. Arnold, V. V. Kozlov and A. I. Neishtadt, "Mathematical Aspects of Classical and Celestial Mechanics,'', Encyclopedia of Math. Sci., (1988). Google Scholar

[4]

O. I. Bogoyavlenskij, Theory of tensor invariants of integrable Hamiltonian systems I. Incompatible poisson structures,, Comm. Math. Phys., 180 (1996), 529. doi: 10.1007/BF02099623. Google Scholar

[5]

A. D. Bryuno, Normalization of a Hamiltonian system near an invariant cycle or torus,, Russian Math. Surveys, 44 (1989), 53. doi: 10.1070/RM1989v044n02ABEH002041. Google Scholar

[6]

G. Dávila-Rascón, Hamiltonian structures for two frequency systems and the KAM-setting,, Aportaciones Matemáticas, 38 (2008), 11. Google Scholar

[7]

G. Dávila-Rascón, R. Flores-Espinoza and Y. Vorobiev, Euler equations on $\mathfrak so (4)$ as a nearly integrable Hamiltonian system,, Qualitative Theory of Dynamical Systems, 7 (2008), 129. doi: 10.1007/s12346-008-0007-0. Google Scholar

[8]

G. Dávila-Rascón and Y. Vorobiev, A Hamiltonian approach for skew-product dynamical systems,, Russian J. of Math. Phys., 15 (2008), 35. Google Scholar

[9]

G. Dávila-Rascón and Y. Vorobiev, The first step normalization for Hamiltonian systems with two degrees of freedom over orbit cylinders,, Electronic J. of Diff. Equations, 2009 (2009), 1. Google Scholar

[10]

F. Espinoza and Y. Vorobiev, Hamiltonian formalism for fiberwise linear Hamiltonian dynamical systems,, Bol. Soc. Mat. Mexicana, 6 (2000), 213. Google Scholar

[11]

M. Gotay, R. Lashof, J. Sniatycki and A. Weinstein, Closed forms on symplectic fiber bundles,, Comment. Math. Helv., 58 (1983), 617. doi: 10.1007/BF02564656. Google Scholar

[12]

S. Golin, A. Knauf and S. Marmi, The Hannay angles: Geometry, adiabaticity and an example,, Commun. Math. Phys., 123 (1989), 95. doi: 10.1007/BF01244019. Google Scholar

[13]

W. Greub, S. Halperin and R. Vanstone., "Connections, Curvature and Cohomology,'', Vol. II, (1973). Google Scholar

[14]

V. Guillemin and S. Sternberg, "Symplectic Techniques in Physics,'', Cambridge, (1984). Google Scholar

[15]

V. Guillemin, E. Lerman and S. Sternberg, "Symplectic Fibrations and Multiplicity Diagrams,'', Cambridge Univ. Press., (1996). doi: 10.1017/CBO9780511574788. Google Scholar

[16]

M. V. Karasev and Yu. M. Vorobjev, Adapted connections, Hamilton dynamics, geometric phases and quantization over isotropic submanifolds,, Amer. Math. Soc. Transl. (2), 187 (1998), 203. Google Scholar

[17]

V. V. Kozlov, "Symmetries, Topology, and Resonances in Hamiltonian Mechanics,'', Springer-Verlag, (1996). doi: 10.1007/978-3-642-78393-7. Google Scholar

[18]

J. E. Marsden, R. Montgomery and T. Ratiu, Reduction, symmetry and phases in mechanics,, Memoirs of the AMS, 88 (1990), 1. Google Scholar

[19]

J. R. Marsden, T. S. Ratiu and G. Raugel, Symplectic connections and the linearization of Hamiltonian systems,, Proc. Roy. Soc. Edinburgh, 117 (1991), 329. Google Scholar

[20]

J. E. Marsden and T. S. Ratiu, "Introduction to Mechanics and Symmetry,'', Spinger-Verlag, (1994). Google Scholar

[21]

D. McDuff and D. Salamon, "Introduction to Symplectic Topology,'', Oxford Mathematical Monographs, (1998). Google Scholar

[22]

P. Michor, "Topics in Differential Geometry,'', Graduate Studies in Mathematics, (2008). Google Scholar

[23]

R. Montgomery, J. E. Marsden and T. Ratiu, Gauged Lie-Poisson structures,, Cont. Math. AMS, 28 (1984), 101. Google Scholar

[24]

R. Montgomery, The connection whose holonomy is the classical adiabatic angles of Hannay and Berry and its generalization to the non-integrable case,, Commun. Math. Phys., 120 (1988), 269. doi: 10.1007/BF01217966. Google Scholar

[25]

A. Neishtadt, Averaging method and adiabatic invariants,, in, (2008), 53. Google Scholar

[26]

S. Sternberg, Minimal coupling and the symplectic mechanics of a classical particle in the presence of a Yang-Mills field,, Proc. Nat. Acad. Sci., 74 (1977), 5253. doi: 10.1073/pnas.74.12.5253. Google Scholar

[27]

Y. M. Vorobiev, Hamiltonian structures of the first variation equations,, Sbornik: Mathematics, 191 (2000), 447. Google Scholar

[28]

Y. M. Vorobjev, Coupling tensors and Poisson geometry near a single symplectic leaf,, Lie Algebroids, 54 (2001), 249. Google Scholar

[29]

Y. M. Vorobjev, Poisson structures and linear Euler systems over symplectic manifolds,, Amer. Math. Soc. Transl., 216 (2005), 137. Google Scholar

[30]

A. Weinstein, "Lectures on Symplectic Manifolds,'', CBMS Lecture Notes 29, (1977). Google Scholar

[31]

N. M. J. Woodhouse, "Integrability, Self-Duality and Twistor Theory,'', Clarendon Press, (1996). Google Scholar

show all references

References:
[1]

R. Abraham and J. E. Marsden, "Foundation of Mechanics,'', Second Edition, (1978). Google Scholar

[2]

V. I. Arnold, "Mathematical Methods of Classical Mechanics,'', Second Edition, (1989). Google Scholar

[3]

V. I. Arnold, V. V. Kozlov and A. I. Neishtadt, "Mathematical Aspects of Classical and Celestial Mechanics,'', Encyclopedia of Math. Sci., (1988). Google Scholar

[4]

O. I. Bogoyavlenskij, Theory of tensor invariants of integrable Hamiltonian systems I. Incompatible poisson structures,, Comm. Math. Phys., 180 (1996), 529. doi: 10.1007/BF02099623. Google Scholar

[5]

A. D. Bryuno, Normalization of a Hamiltonian system near an invariant cycle or torus,, Russian Math. Surveys, 44 (1989), 53. doi: 10.1070/RM1989v044n02ABEH002041. Google Scholar

[6]

G. Dávila-Rascón, Hamiltonian structures for two frequency systems and the KAM-setting,, Aportaciones Matemáticas, 38 (2008), 11. Google Scholar

[7]

G. Dávila-Rascón, R. Flores-Espinoza and Y. Vorobiev, Euler equations on $\mathfrak so (4)$ as a nearly integrable Hamiltonian system,, Qualitative Theory of Dynamical Systems, 7 (2008), 129. doi: 10.1007/s12346-008-0007-0. Google Scholar

[8]

G. Dávila-Rascón and Y. Vorobiev, A Hamiltonian approach for skew-product dynamical systems,, Russian J. of Math. Phys., 15 (2008), 35. Google Scholar

[9]

G. Dávila-Rascón and Y. Vorobiev, The first step normalization for Hamiltonian systems with two degrees of freedom over orbit cylinders,, Electronic J. of Diff. Equations, 2009 (2009), 1. Google Scholar

[10]

F. Espinoza and Y. Vorobiev, Hamiltonian formalism for fiberwise linear Hamiltonian dynamical systems,, Bol. Soc. Mat. Mexicana, 6 (2000), 213. Google Scholar

[11]

M. Gotay, R. Lashof, J. Sniatycki and A. Weinstein, Closed forms on symplectic fiber bundles,, Comment. Math. Helv., 58 (1983), 617. doi: 10.1007/BF02564656. Google Scholar

[12]

S. Golin, A. Knauf and S. Marmi, The Hannay angles: Geometry, adiabaticity and an example,, Commun. Math. Phys., 123 (1989), 95. doi: 10.1007/BF01244019. Google Scholar

[13]

W. Greub, S. Halperin and R. Vanstone., "Connections, Curvature and Cohomology,'', Vol. II, (1973). Google Scholar

[14]

V. Guillemin and S. Sternberg, "Symplectic Techniques in Physics,'', Cambridge, (1984). Google Scholar

[15]

V. Guillemin, E. Lerman and S. Sternberg, "Symplectic Fibrations and Multiplicity Diagrams,'', Cambridge Univ. Press., (1996). doi: 10.1017/CBO9780511574788. Google Scholar

[16]

M. V. Karasev and Yu. M. Vorobjev, Adapted connections, Hamilton dynamics, geometric phases and quantization over isotropic submanifolds,, Amer. Math. Soc. Transl. (2), 187 (1998), 203. Google Scholar

[17]

V. V. Kozlov, "Symmetries, Topology, and Resonances in Hamiltonian Mechanics,'', Springer-Verlag, (1996). doi: 10.1007/978-3-642-78393-7. Google Scholar

[18]

J. E. Marsden, R. Montgomery and T. Ratiu, Reduction, symmetry and phases in mechanics,, Memoirs of the AMS, 88 (1990), 1. Google Scholar

[19]

J. R. Marsden, T. S. Ratiu and G. Raugel, Symplectic connections and the linearization of Hamiltonian systems,, Proc. Roy. Soc. Edinburgh, 117 (1991), 329. Google Scholar

[20]

J. E. Marsden and T. S. Ratiu, "Introduction to Mechanics and Symmetry,'', Spinger-Verlag, (1994). Google Scholar

[21]

D. McDuff and D. Salamon, "Introduction to Symplectic Topology,'', Oxford Mathematical Monographs, (1998). Google Scholar

[22]

P. Michor, "Topics in Differential Geometry,'', Graduate Studies in Mathematics, (2008). Google Scholar

[23]

R. Montgomery, J. E. Marsden and T. Ratiu, Gauged Lie-Poisson structures,, Cont. Math. AMS, 28 (1984), 101. Google Scholar

[24]

R. Montgomery, The connection whose holonomy is the classical adiabatic angles of Hannay and Berry and its generalization to the non-integrable case,, Commun. Math. Phys., 120 (1988), 269. doi: 10.1007/BF01217966. Google Scholar

[25]

A. Neishtadt, Averaging method and adiabatic invariants,, in, (2008), 53. Google Scholar

[26]

S. Sternberg, Minimal coupling and the symplectic mechanics of a classical particle in the presence of a Yang-Mills field,, Proc. Nat. Acad. Sci., 74 (1977), 5253. doi: 10.1073/pnas.74.12.5253. Google Scholar

[27]

Y. M. Vorobiev, Hamiltonian structures of the first variation equations,, Sbornik: Mathematics, 191 (2000), 447. Google Scholar

[28]

Y. M. Vorobjev, Coupling tensors and Poisson geometry near a single symplectic leaf,, Lie Algebroids, 54 (2001), 249. Google Scholar

[29]

Y. M. Vorobjev, Poisson structures and linear Euler systems over symplectic manifolds,, Amer. Math. Soc. Transl., 216 (2005), 137. Google Scholar

[30]

A. Weinstein, "Lectures on Symplectic Manifolds,'', CBMS Lecture Notes 29, (1977). Google Scholar

[31]

N. M. J. Woodhouse, "Integrability, Self-Duality and Twistor Theory,'', Clarendon Press, (1996). Google Scholar

[1]

Roderick S. C. Wong, H. Y. Zhang. On the connection formulas of the third Painlevé transcendent. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 541-560. doi: 10.3934/dcds.2009.23.541

[2]

Otávio J. N. T. N. dos Santos, Emerson L. Monte Carmelo. A connection between sumsets and covering codes of a module. Advances in Mathematics of Communications, 2018, 12 (3) : 595-605. doi: 10.3934/amc.2018035

[3]

Marie-Claude Arnaud. When are the invariant submanifolds of symplectic dynamics Lagrangian?. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 1811-1827. doi: 10.3934/dcds.2014.34.1811

[4]

Shunfu Jin, Wuyi Yue, Zhanqiang Huo. Performance evaluation for connection oriented service in the next generation Internet. Numerical Algebra, Control & Optimization, 2011, 1 (4) : 749-761. doi: 10.3934/naco.2011.1.749

[5]

Pavel I. Etingof. Galois groups and connection matrices of q-difference equations. Electronic Research Announcements, 1995, 1: 1-9.

[6]

Marta Strani. Existence and uniqueness of a positive connection for the scalar viscous shallow water system in a bounded interval. Communications on Pure & Applied Analysis, 2014, 13 (4) : 1653-1667. doi: 10.3934/cpaa.2014.13.1653

[7]

Roger E. Khayat, Martin Ostoja-Starzewski. On the objective rate of heat and stress fluxes. Connection with micro/nano-scale heat convection. Discrete & Continuous Dynamical Systems - B, 2011, 15 (4) : 991-998. doi: 10.3934/dcdsb.2011.15.991

[8]

Vinicius Albani, Adriano De Cezaro. A connection between uniqueness of minimizers in Tikhonov-type regularization and Morozov-like discrepancy principles. Inverse Problems & Imaging, 2019, 13 (1) : 211-229. doi: 10.3934/ipi.2019012

[9]

Michael Entov, Leonid Polterovich, Daniel Rosen. Poisson brackets, quasi-states and symplectic integrators. Discrete & Continuous Dynamical Systems - A, 2010, 28 (4) : 1455-1468. doi: 10.3934/dcds.2010.28.1455

[10]

Daniel Guan. Classification of compact homogeneous spaces with invariant symplectic structures. Electronic Research Announcements, 1997, 3: 52-54.

[11]

Fasma Diele, Carmela Marangi. Positive symplectic integrators for predator-prey dynamics. Discrete & Continuous Dynamical Systems - B, 2018, 23 (7) : 2661-2678. doi: 10.3934/dcdsb.2017185

[12]

Pablo G. Barrientos, Artem Raibekas. Robustly non-hyperbolic transitive symplectic dynamics. Discrete & Continuous Dynamical Systems - A, 2018, 38 (12) : 5993-6013. doi: 10.3934/dcds.2018259

[13]

Marie-Claude Arnaud. A nondifferentiable essential irrational invariant curve for a $C^1$ symplectic twist map. Journal of Modern Dynamics, 2011, 5 (3) : 583-591. doi: 10.3934/jmd.2011.5.583

[14]

Rafael de la Llave, Jason D. Mireles James. Parameterization of invariant manifolds by reducibility for volume preserving and symplectic maps. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4321-4360. doi: 10.3934/dcds.2012.32.4321

[15]

Luis García-Naranjo. Reduction of almost Poisson brackets and Hamiltonization of the Chaplygin sphere. Discrete & Continuous Dynamical Systems - S, 2010, 3 (1) : 37-60. doi: 10.3934/dcdss.2010.3.37

[16]

Santiago Cañez. Double groupoids and the symplectic category. Journal of Geometric Mechanics, 2018, 10 (2) : 217-250. doi: 10.3934/jgm.2018009

[17]

Chungen Liu, Qi Wang. Symmetrical symplectic capacity with applications. Discrete & Continuous Dynamical Systems - A, 2012, 32 (6) : 2253-2270. doi: 10.3934/dcds.2012.32.2253

[18]

Mads R. Bisgaard. Mather theory and symplectic rigidity. Journal of Modern Dynamics, 2019, 15: 165-207. doi: 10.3934/jmd.2019018

[19]

P. Balseiro, M. de León, Juan Carlos Marrero, D. Martín de Diego. The ubiquity of the symplectic Hamiltonian equations in mechanics. Journal of Geometric Mechanics, 2009, 1 (1) : 1-34. doi: 10.3934/jgm.2009.1.1

[20]

Björn Gebhard. A note concerning a property of symplectic matrices. Communications on Pure & Applied Analysis, 2018, 17 (5) : 2135-2137. doi: 10.3934/cpaa.2018101

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (9)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]